Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 288, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 22, 2000, 5:54 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 22, 2000, 5:54 PM CDT (22:54 UTC)
- Expired
- Aug 22, 2000, 6:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 21 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 355 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 222256 SVRSHV LAC015-017-222330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 554 PM CDT TUE AUG 22 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOSSIER PARISH IN LOUISIANA SOUTHERN CADDO PARISH IN LOUISIANA * UNTIL 630 PM CDT * AT 554 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RED CHUTE...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... JUST NORTH OF BOSSIER CITY AT 610 PM CDT CROSSING THE RED RIVER AROUND 620 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH MPH. IF YOU ARE OUTSIDE...HEAD FOR A STRONG BUILDING. BOATERS ON AREA LAKES SHOULD HEAD FOR PORT OR A SHELTER. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOSSIER PARISH I8N LOUISIANA SOUTHERN CADDO PARISH IN LOUISIANA UNTIL 630 PM CDT. LAT...LON 3246 9351 3274 9355 3266 9385 3240 9380
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:25 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 22, 2:25 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 225 PM CDT TUE AUG 22 2000 CUMULUS FIELD GROWING...WITH SHOWERS OVER THE COASTAL PLAINS. GENERALLY MORE OF THE SAME WEDNESDAY. LOW POPS CONTINUE THURSDAY. UPPER HIGH OVER AR WILL SHIFT BACK OUT WEST...LEADING TO LITTLE CHANCE OF RAIN THIS WEEKEND. WE CAN ONLY HOPE FOR SOME RELIEF FROM CANE DEBBY NEXT WEEK. THOUGH GUIDANCE IS NOTABLY LOWER ON MAX TEMPS WEDNESDAY/THURSDAY COMPARED TO PERSISTENCE...I WILL TRY TO ERR ON THE WARMER SIDE. TROPICAL WAVE IN GULF WILL BE THE PRIMARY RAIN MAKER FOR THE FOUR STATE AREA WEDNESDAY...AND BASICALLY ONLY FOR THE SOUTHERN TIER OF ZONES...WITH POPS 30 PERCENT THERE. PRELIMS... SHV 73/00/73/00 1212 MLU 72/00/72/00 1212 TXK 73/99/73/98 1212 TYR 73/98/72/98 1212 LFK 71/98/70/99 2312 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 6:45 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.